question-icon

What causes dry cough and ticking sensation in the throat while on Flecainide?

default
Posted on Fri, 9 Jun 2017
Question: I have been coughing since January. I have a tickle in my throat, I start coughing and sometimes end up throwing up. In December I had a heart ablation for AFIB. I am on flecainide, 150 mg twice a day, 50 mg. of Metropol(torpor), 5 mg of eliquis twice a day, and 20 mg. of nexium for reflux. I do not feel sick, but this cough comes on quite often. It is a dry cough.
doctor
Answered by Dr. Jnikolla (18 minutes later)
Brief Answer:
Steroids inhaler

Detailed Answer:
Hello and thank you for asking in HCM

I can understand your concern

As you explain the history of the cough it seems to me that this might be related to alergy but Benedryl its an antihistaminic medication and it is not the first choice in this case.You can use it once before sleeping if you have other alergic symptoms like sneezing or itching but not for the cough.

If you were my patient i would strongly recommend you to take steroids inhalers (like Flixotide puffs twice) for maximum 2-3 months depending on your situation. You can use it safely

Usually steroids are the first choice of treatment in alergic cough.

So please discuss with your treating doctor for the above.

I am sure you will be better soon.

Take care and feel free to ask me again

Dr.Jolanda

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 2535 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dry cough and ticking sensation in the throat while on Flecainide?

Brief Answer: Steroids inhaler Detailed Answer: Hello and thank you for asking in HCM I can understand your concern As you explain the history of the cough it seems to me that this might be related to alergy but Benedryl its an antihistaminic medication and it is not the first choice in this case.You can use it once before sleeping if you have other alergic symptoms like sneezing or itching but not for the cough. If you were my patient i would strongly recommend you to take steroids inhalers (like Flixotide puffs twice) for maximum 2-3 months depending on your situation. You can use it safely Usually steroids are the first choice of treatment in alergic cough. So please discuss with your treating doctor for the above. I am sure you will be better soon. Take care and feel free to ask me again Dr.Jolanda